Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 5, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at May 5, 2007, 4:33 AM CDT for Franklin County, Nebraska. It took effect at May 5, 2007, 4:41 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2007, 4:33 AM CDT (09:33 UTC)
- In effect from
- May 5, 2007, 4:41 AM CDT
- Expired
- May 5, 2007, 10:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Whole counties
County Franklin County, NE
The radar
The Grand Island radar (KUEX), 46 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1008 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGID 050941
FFWGID
NEC061-051545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
433 AM CDT SAT MAY 5 2007
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA
* UNTIL 1045 AM CDT
* AT 428 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
THUNDERSTORMS ACROSS NORTH CENTRAL KANSAS SPREADING NORTH INTO
FRANKLIN COUNTY EARLY TODAY. ADDITIONAL RAINFALL OF ONE HALF TO
ONE AND ONE HALF INCHES OF RAIN IS LIKELY...ESPECIALLY ACROSS
THE SOUTHEAST PART OF FRANKLIN COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FRANKLIN...BLOOMINGTON...NAPONEE AND RIVERTON.
THERE HAVE BEEN NUMEROUS REPORTS OF FLOODING AND FLASH FLOODING
SOUTHERN AND CENTRAL FRANKLIN COUNTY DUE TO 2 TO 4 INCHES OF RAIN.
THE THOMPSON CREEK RIVER GAGE AT RIVERTON REPORTED A STAGE OF 11.5
FEET AS OF 4 AM. FLOOD STAGE IS 10 FEET.
THE REPUBLICAN RIVER AT RIVERTON WAS NEARLY 7 FEET AS OF 4 AM. FLOOD
STAGE IS 9 FEET. THE RIVER IS EXPECTED TO GO INTO THE FLOOD EARLY
THIS MORNING.
ANY CREEK AND STREAM...AND THE REPUBLICAN RIVER...DOWNSTREAM OF
REPUBLICAN CITY IN SOUTHERN FRANKLIN...IS IN FLOOD OR WILL FLOOD.
THE WIDESPREAD FLOODING HAS WASHED OUT ROADS AND BRIDGES ALL ACROSS
SOUTHERN FRANKLIN COUNTY. THIS IS A DANGEROUS SITUATION. DO NOT
DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.
WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DO NOT DROWN.
LAT...LON 3999 9919 3999 9871 4018 9870 4035 9871
4035 9918
$$
NWSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at May 5, 4:31 AM CDT, 2 minutes earlier.
Area forecast discussion, May 5, 4:31 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
431 AM CDT SAT MAY 5 2007
.DISCUSSION...SEVERE WEATHER LATE NIGHT...ON GOING...AND INTO
THE SUNDAY THE MAIN ISSUE.
LIMITED TIME FOR MUCH TO SAY. OUTBREAK OF SEVERE WEATHER TODAY
WITH SHEAR PROFILES IN GREAT SHAPE. WILL HIT ALL PUBLIC PRODUCTS
HARD WITH SIGNIFICANT SEVERE RISK TODAY.
WIND ADVISORY POSTED FOR TODAY...AS SOUTHEAST CRANK THIS
AFTERNOON. TIGHT GRADIENT ENOUGH TO OVERCOME CLOUD COVER ISSUES
TODAY. SOUTHEAST WINDS OF 25 TO 35 MPH WILL BE NOTED...ESPECIALLY
DURING THE LATE AFTERNOON.
HYRDO-WISE...PUSHED THE FLASH FLOOD WATCH THROUGH SATURDAY WITH A
REPEAT SCENARIO SATURDAY NIGHT. LOCALLY IN EXCESS OF 2 INCHES OF
RAIN WILL FALL IN SOME SPOTS.
SUNDAY LOOKING ROUND 3 AS UPPER TROUGH INCHES SLOWLY EAST. COULD
SET UP FOR A SIGNIFICANT SQUALL LINE TYPE EVENT LATE SUNDAY
AFTERNOON AND EVENING.
NO CHANGES TO BEYOND. GOTTA GO.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NEZ039>041-046>049-
060>064-072>077-082>087.
WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
NEZ060>064-072>077-082>087.
KS...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KSZ005>007-017>019.
WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
KSZ005>007-017>019.
&&Hazardous weather outlook, May 5, 1:58 AM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 158 AM CDT SAT MAY 5 2007 KSZ005>007-017>019-NEZ060>064-072>077-082>087-051200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-BUFFALO-HALL- HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS- HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 158 AM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA...ALONG AND SOUTH OF HIGHWAY 92...AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. A TORNADO WATCH IS POSTED UNTIL 8 AM. THUNDERSTORMS WILL BE WIDESPREAD THE REST OF THE NIGHT...WITH LARGE HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS TO 60 MPH...AND ISOLATED TORNADOES POSSIBLE. HEAVY RAIN IN EXCESS OF 2 INCHES MAY CAUSE LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE LIKELY SATURDAY...WITH THE RISK FOR TORNADOES...LARGE HAIL...AND DAMAGING WINDS ACROSS THE OUTLOOK AREA. THE SEVERE THUNDERSTORMS WILL CONTINUE INTO SATURDAY NIGHT. A WIND ADVISORY IS POSTED FOR THE REGION FROM NOON THROUGH 7 PM TODAY...FOR SOUTHEAST WINDS OF 25 TO 35 MPH. THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE OUTLOOK PERIOD... WITH SEVERE THUNDERSTORMS POSSIBLE AGAIN SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...AND AGAIN SATURDAY NIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039>041-046>049-051200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- 158 AM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA...MAINLY ALONG AND NORTH OF HIGHWAY 92. .DAY ONE...TONIGHT. TORNADO WATCH IS POSTED UNTIL 8 AM. THUNDERSTORMS WILL BE WIDESPREAD THE REST OF THE NIGHT...WITH LARGE HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS TO 60 MPH...AND ISOLATED TORNADOES POSSIBLE. HEAVY RAIN IN EXCESS OF 2 INCHES MAY CAUSE LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE LIKELY SATURDAY...WITH THE RISK FOR TORNADOES...LARGE HAIL...AND DAMAGING WINDS ACROSS THE OUTLOOK AREA. THE SEVERE THUNDERSTORMS WILL CONTINUE INTO SATURDAY NIGHT. THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE OUTLOOK PERIOD... WITH SEVERE THUNDERSTORMS POSSIBLE AGAIN SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...AND AGAIN SATURDAY NIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, May 5, 3:00 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 300 AM CDT SAT MAY 5 2007 NEZ061-074-050900- BUFFALO-KEARNEY- 300 AM CDT SAT MAY 5 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUFFALO AND KEARNEY COUNTIES... AT 255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MINDEN...OR 13 MILES SOUTHEAST OF KEARNEY... AND MOVING NORTH AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... GIBBON BY 320 AM CDT PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. AWJ
Local storm report, May 5, 3:22 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
322 AM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 AM HAIL GIBBON 40.75N 98.84W
05/05/2007 E1.00 INCH BUFFALO NE LAW ENFORCEMENT
&&Special weather statement, May 5, 3:25 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 325 AM CDT SAT MAY 5 2007 NEZ060-072-050930- DAWSON-GOSPER- 325 AM CDT SAT MAY 5 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WESTERN DAWSON AND GOSPER COUNTIES... AT 324 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF ARNOLD TO GOTHENBURG TO 10 MILES SOUTHEAST OF STOCKVILLE...AND MOVING EAST AT 35 MPH. * THUNDERSTORMS WILL BE NEAR... WILLOW ISLAND BY 335 AM CDT COZAD BY 340 AM CDT JOHNSON LAKE BY 355 AM CDT LEXINGTON BY 400 AM CDT SMITHFIELD BY 405 AM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. AWJ
Special weather statement, May 5, 3:28 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 328 AM CDT SAT MAY 5 2007 NEZ062-050900- HALL- 328 AM CDT SAT MAY 5 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WESTERN HALL COUNTY... AT 324 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GIBBON...OR 14 MILES EAST OF KEARNEY...AND MOVING NORTHEAST AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... WOOD RIVER BY 340 AM CDT ALDA BY 350 AM CDT CAIRO BY 355 AM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. AWJ
Special weather statement, May 5, 3:47 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 347 AM CDT SAT MAY 5 2007 KSZ006-017-018-050930- OSBORNE-ROOKS-SMITH- 347 AM CDT SAT MAY 5 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR OSBORNE...ROOKS AND SMITH COUNTIES. AT 344 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WOODSTON...OR 22 MILES SOUTHEAST OF PHILLIPSBURG...AND MOVING NORTHEAST AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... CEDAR BY 405 AM CDT GAYLORD BY 410 AM CDT KENSINGTON BY 415 AM CDT ATHOL BY 420 AM CDT SMITH CENTER BY 425 AM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KB
Special weather statement, May 5, 4:07 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 407 AM CDT SAT MAY 5 2007 KSZ005-006-017-018-051000- OSBORNE-PHILLIPS-ROOKS-SMITH- 407 AM CDT SAT MAY 5 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR OSBORNE...PHILLIPS...ROOKS AND SMITH COUNTIES... AT 403 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF WOODSTON...OR 18 MILES SOUTHEAST OF PHILLIPSBURG...AND MOVING NORTHEAST AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... KIRWIN BY 415 AM CDT CEDAR BY 420 AM CDT GAYLORD BY 425 AM CDT KENSINGTON BY 430 AM CDT ATHOL BY 435 AM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KB
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:51 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 39 min |
| May 4, 9:15 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 60 min |
| May 4, 9:58 PM CDT | Severe Thunderstorm Warning | GID | Webster | 47 min |
| May 4, 10:16 PM CDT | Tornado Warning | GID | Franklin | 59 min |
| May 4, 10:48 PM CDT | Flash Flood Warning | GID | Franklin | 6 hr |
| May 4, 10:50 PM CDT | Severe Thunderstorm Warning | GID | Webster | 55 min |
| May 4, 10:59 PM CDT | Tornado Warning | GID | Franklin | 34 min |
| May 4, 11:43 PM CDT | Severe Thunderstorm Warning | GID | Webster | 62 min |
| May 4, 11:45 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 7 min |
| May 4, 11:48 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Phelps | 57 min |
| May 5, 12:20 AM CDT | Severe Thunderstorm Warning | GID | Harlan | 28 min |
| May 5, 12:36 AM CDT | Flash Flood Warning | GID | Webster | 6 hr |
| May 5, 12:36 AM CDT | Severe Thunderstorm Warning | GID | Phelps | 54 min |
| May 5, 12:51 AM CDT | Severe Thunderstorm Warning | GID | Gosper, Phelps | 54 min |
| May 5, 12:54 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay | 66 min |
| May 5, 1:13 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney | 23 min |
| May 5, 1:20 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 40 min |
| May 5, 1:32 AM CDT | Severe Thunderstorm Warning | GID | Harlan | 36 min |
| May 5, 1:36 AM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton, York | 54 min |
| May 5, 1:46 AM CDT | Severe Thunderstorm Warning | GID | Harlan | 59 min |
| May 5, 1:49 AM CDT | Wind Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 11 more | 17 hr |
| May 5, 2:22 AM CDT | Severe Thunderstorm Warning | GID | Franklin, Kearney | 30 min |
| May 5, 7:30 AM CDT | Severe Thunderstorm Warning | GID | Buffalo | 30 min |
| May 5, 11:26 AM CDT | Severe Thunderstorm Warning | GID | Nance | 23 min |
| May 5, 11:42 AM CDT | Severe Thunderstorm Warning | GID | Greeley | 33 min |
| May 5, 12:10 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 16 min |
| May 5, 2:22 PM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton | 38 min |
| May 5, 2:27 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 14 min |
| May 5, 3:20 PM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls | 40 min |
| May 5, 3:58 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 47 min |
| May 5, 4:09 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 29 min |
| May 5, 4:15 PM CDT | Tornado Warning | GID | Thayer | 31 min |
| May 5, 4:37 PM CDT | Severe Thunderstorm Warning | GID | Polk, York | 53 min |
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.